Thunderstorm Wind, Richmond
- When
- July 30, 1:32 PM EST
- Where
- Richmond County, (Ags)bush Fld August
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.370, -81.970
ASOS measured a wind gust to 50 kts.
An isolated severe thunderstorm moved across Bush Field.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
An isolated severe thunderstorm moved across Bush Field.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 30, 12:47 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 147 PM EDT THU JUL 30 2009 .SYNOPSIS... WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE REGION THROUGH EARLY NEXT WEEK. THIS WILL KEEP A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AIR MASS THIS AFTERNOON SHOULD BE MODERATELY UNSTABLE AND QUITE MOIST. CONVECTION IN CENTRAL GEORGIA ASSOCIATED WITH WEAK SHORT WAVE MOVING EAST- NORTHEAST TOWARD THE CSRA. LOCAL WRF AND SREF SUGGESTS CONVECTION WILL DEVELOP IN THE AREA ESPECIALLY WESTERN MIDLANDS/PIEDMONT...SO INCREASED POPS TO LIKELY IN THOSE AREAS. PRECIP WATER AROUND 2.00 SUGGESTS HEAVY RAIN POTENTIAL...HOWEVER EXPECT STORMS TO MOVE RAPIDLY THROUGH THE AREA. && .SHORT TERM /7 PM THIS EVENING THROUGH SATURDAY NIGHT/... SITUATION WILL REMAIN STATUS QUO THROUGH THE SHORT TERM AS THE BOUNDARY REMAINS STALLED ACROSS THE REGION WITH THE BERMUDA HIGH PUSHING PLENTY OF MOISTURE INTO THE AREA. EXPECT THE THUNDERSTORMS TO PRIMARILY BE DIURNALLY DRIVEN WITH A SLIGHT CHANCE DURING THE OVERNIGHT HOURS. BEST CHANCE OF THUNDERSTORMS CURRENTLY APPEARS TO BE FRIDAY AS ANOTHER UPPER LEVEL TROUGH WILL PASS THROUGH THE UPSTATE. WITH SHOWERS AND INCREASED CLOUD COVER WILL EXPECT TEMPERATURES TO REMAIN NEAR CLIMATOLOGY WITH HIGHS IN THE LOW 90S AND OVERNIGHT LOWS IN THE LOW 70S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM AS THE REX BLOCK ALONG THE WEST COAST REMAINS IN TACT THROUGH THE WEEKEND THEN SLOWLY BREAKS DOWN NEXT WEEK. THIS WILL KEEP THE UPPER LEVEL TROUGH OVER THE EASTERN US WITH THE BERMUDA HIGH FUNNELING MOISTURE INTO THE REGION. CURRENT FORECAST HANDLES THIS SCENARIO WELL...COSMETIC CHANGES ONLY MADE TO THE LONG TERM FORECAST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MOISTURE WILL BE HIGH TODAY...BUT MIXING SHOULD RESULT IN MAINLY VFR CONDITIONS. INSTABILITY MODERATE. THUNDERSTORMS MOVING ACROSS THE AGS AREA AT 18Z...TRACKING NORTHEAST ACROSS THE CAE/CUB AREAS THIS AFTERNOON. THUNDERSTORM COVERAGE WILL BE WIDESPREAD THROUGH 21Z. BRIEF IFR CONDITIONS POSSIBLE IN HEAVY RAIN REDUCING VISIBILITY. DECREASING THUNDERSTORM THREAT AFTER 21Z AS SHORT WAVE MOVES EAST OF THE AREA. SOME PATCHY LOW STRATUS CLOUDS POSSIBLE EARLY FRIDAY OTHERWISE VFR FORECAST. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAY REDUCE VISIBILITY/CEILINGS TO IFR/MVFR BRIEFLY DURING THE EXTENDED PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 433 AM EDT THU JUL 30 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-310845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 433 AM EDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 140 PM EDT THU JUL 30 2009 GAZ040-064-065-077-SCZ018-020-021-025>028-030-035>037-301845- AIKEN-BARNWELL-BURKE-CALHOUN-COLUMBIA-EDGEFIELD-FAIRFIELD-LEXINGTON- LINCOLN-MCCORMICK-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA- 140 PM EDT THU JUL 30 2009 ...STRONG THUNDERSTORMS MOVING INTO THE REGION... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR AUGUSTA. THESE STORMS WILL CONTINUE TO TRACK NORTHEAST INTO THE MIDLANDS DURING THE AFTERNOON. THE STRONGEST THUNDERSTORM WAS OVER EDGEFIELD COUNTY. OTHER STORMS WERE DEVELOPING RADIDLY ACROSS THE COLUMBIA AREA. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH BRIEF HEAVY DOWNPOURS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE AT 1 800 7 7 5 7 1 9 9. AWP
The Columbia radar (KCAE), 102 km away, was scanning. The volume nearest the first event began at 18:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
ASOS measured a wind gust to 50 kts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176437.